Research Forum

Forum Navigation
You need to log in to create posts and topics.

Case Study: [Treatment of acne with consequences -- pseudotumor cerebri due to hypervitaminosis A].

[Treatment of acne with consequences -- pseudotumor cerebri due to hypervitaminosis A].

Pseudotumor cerebri (PTC) is an entity characterized by elevated intracranial pressure of probably multifactoral origin, but most cases remain idiopathic. We report a 15-year-old girl with PTC due to prolonged consumption of Arovit (Vitamin A) for treatment of acne. The diagnosis was established by measuring raised cerebrospinal fluid pressure after an intracranial mass lesion and dural venous sinsus thrombosis were excluded. The increased level of vitamin A confirmed the diagnosis of hypervitaminosis A as the causative pathogen. The patient was treated with lumbar punctures and acetazolamide (Diamox). PTC due to hypervitaminosis A is a serious complication, which can cause permanent visual impairment. Patients treated with retinoids require proper surveillance. The elevated serum level of retinoids after withdrawal may persist for weeks.

Dr. Garrett Smith, the "Nutrition Detective"
Licensed Naturopathic Physician (NMD) in Arizona
Interested in my comprehensive Poison/"Vitamin A" Detox program? Contact Us
Want to work directly with me? I work with US and International clients! Contact my office
Enjoy seeing this work? Want to see more of it? Donations gratefully accepted! Click Here
If you order from iHerb, use my affiliate coupon code NCJ477 to get 5% Off!
If you order from Amazon, here is the Nutrition Restored Amazon Product List.
FaceBook Notes (aka my "blogging" for a long time)
My YouTube Channel
The goal is to eventually move everything to this website, as social media is without a doubt a great poison to humanity.
Medical Disclaimer